MAUDE Adverse Event Report: STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 15MM / 0° ANGLE FOR PIP ARTHROD; PIN, FIXATION, SMOOTH

STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 15MM / 0° ANGLE FOR PIP ARTHROD; PIN, FIXATION, SMOOTH
Catalog Number ST015P
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text: device remains in patient body.
 
Event or Problem Description
Ansm reported that: "patient operated on (b)(6) 2021 for arthrodesis of the 4th left toe, using a smart toe centromedullary implant.Size 15.Subsequently, the arthrodesis did not consolidate.The implant failed.It was therefore necessary to consider to perform a new arthrodesis, remove the implant and use a new toe grip centromedullary implant." (event covered under another complaint mfr report#: 0008031020-2023-00439)."the surgeon operated on the patient on (b)(6) 2023.It was totally impossible to remove the smart toe, even by releasing the proximal close.The 2 phalanges would have had to be "split open".Patient's current condition: arthrodesis had to be performed with another device.Actions taken in the care facility to manage the patient: the surgeon left the smart toe implant in place and performed arthrodesis using 2 crossed pins, one pin positioned above the implant, one pin positioned below the implant.The pins were inserted under scopic control, and the patient had to keep them in place for 6 weeks.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.If the device is returned or if any additional information is provided, the investigation will be reassessed.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
Ansm reported that: "patient operated on (b)(6) 2021 for arthrodesis of the 4th left toe, using a smart toe centromedullary implant.Size 15.Subsequently, the arthrodesis did not consolidate.The implant failed.It was therefore necessary to consider to perform a new arthrodesis, remove the implant and use a new toe grip centromedullary implant." (event covered under another complaint mfr report # 0008031020-2023-00439)."the surgeon operated on the patient on (b)(6) 2023.It was totally impossible to remove the smart toe, even by releasing the proximal close.The 2 phalanges would have had to be "split open".Patient's current condition: arthrodesis had to be performed with another device.Actions taken in the care facility to manage the patient: the surgeon left the smart toe implant in place and performed arthrodesis using 2 crossed pins, one pin positioned above the implant, one pin positioned below the implant.The pins were inserted under scopic control, and the patient had to keep them in place for 6 weeks.".

Brand Name
INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 15MM / 0° ANGLE FOR PIP ARTHROD
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18474489
Report Number0008031020-2024-00013
Device Sequence Number20563881
Product Code HTY
UDI-Device Identifier07613252263302
UDI-Public07613252263302
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberST015P
Device Lot NumberH33980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown